Results are out! Find what you need...fast. Get quick advice or join the chat
x

Unlock these great extras with your FREE membership

  • One-on-one advice about results day and Clearing
  • Free access to our personal statement wizard
  • Customise TSR to suit how you want to use it

Paracetamol overdose

Announcements Posted on
Find your uni forum to get talking to other applicants, existing students and your future course-mates 27-07-2015
Win top prizes in our mega results day giveaway... 24-07-2015
  1. Offline

    ReputationRep:
    I dunno what to do =[
    i've just took an overdose on paracetamol and realiised what a stupid **** i was =[
    i dont wanna tell anyone like my mum because i feel stupid for doing it now..
    i feel fine atm though will it do anything to me?

    i know i sound like an immature ****** whos looking for sympathy but im honestly not im just scared now =[[
  2. Offline

    ReputationRep:
    How much have you taken?
  3. Offline

    ReputationRep:
    Please tell your Mum!. Was it a deliberate OD or an accidental one?. I think you need to go to A and E and tell them.Hope you are ok.
  4. Offline

    ReputationRep:
    Go to A and E... seriously dont try and hide it from your mum
  5. Offline

    ReputationRep:
    it was deliberate i went to the shop and bought them knowing what i was gonna do =[[
    i bought two packs which is 32 and i had 5 already in the house so ive took 37 altogether
    i still feel pretty drunk from last night too will that make it worse??
  6. Offline

    ReputationRep:
    GO to A&E NOW.
  7. Offline

    ReputationRep:
    (Original post by ~chickydee~)
    it was deliberate i went to the shop and bought them knowing what i was gonna do =[[
    i bought two packs which is 32 and i had 5 already in the house so ive took 37 altogether
    i still feel pretty drunk from last night too will that make it worse??
    Get an ambulance now, please.
  8. Offline

    ReputationRep:
    i dont want to go a+e cause i agree its wasting their time
    if i am only going to be sick then thats fine i will have to deal with that
  9. Offline

    ReputationRep:
    This is paracetemol we are talking about not cocaine or crack, there is no need for A&E unless you took about 47836945 doses.

    Tell your mum and don't drink alcohol after.
  10. Offline

    ReputationRep:
    Different people react in different ways. Also, doesn't it take like week to kill you, ie it does it slowly?

    OP your Mum will only be worried - imagine how she'd feel if you died, she may end up blaming herself. Tell her and go to A&E
  11. Offline

    ReputationRep:
    (Original post by ßlαcksωαn)
    Why is life precious?:s:
    Because you only get one you can't jump out of a window at 40ft and live and if you go round trying to kill yourself because your life is sucking right now then you just wasted your life and it should of gone to somebody else who would have respected it. Plus in time things will pick up everybody goes through a rough patch and if it wasn't for times like this in life we would be missing a big part of who we are as people.
  12. Offline

    ReputationRep:
    (Original post by RTC)
    Yes if you gave it to a 2 year old it maybe could.
    Its like drink. Some people are wrecked after a pint, others are still fine after 10, its how your system reacts.
  13. Offline

    ReputationRep:
    "Research shows that the common threshold for liver damage to occur from a single paracetamol overdose is 15 gms (30 tablets) although standard hospital guidelines allow an extra safety margin and assume liver damage could occur at a single overdose of 24 standard tablets or 150 mg/kg body weight, whichever is the smaller."
    Go to A&E now
  14. Offline

    ReputationRep:
    Please let me quote from the Oxford Handbook of Clinical Medicine (6th ed, p832):
    "12g in adults may be fatal. However, prompt treatment can prevent liver failure and death."

    OP, you have taken 18.5g, and should go straight to hospital. Ignore people telling you that paracetamol is not dangerous - it is one of the easiest drugs to overdose on. The earlier you receive treatment the less likely you are to suffer permanent liver damage.
  15. Offline

    ReputationRep:
    (Original post by ~chickydee~)
    it was deliberate i went to the shop and bought them knowing what i was gonna do =[[
    i bought two packs which is 32 and i had 5 already in the house so ive took 37 altogether
    i still feel pretty drunk from last night too will that make it worse??
    go to A and E because your liver may fail in about 2 days (not sure exactly how much you have to take for this to happen but i know paracetamol overdoses have a delayed effect)

    also don't mean to scare you but it is a fact that paracetamol will damage you liver slowly and that is why you feel alright after taking an overdose but can deteriorate rapidly later on
  16. Offline

    ReputationRep:
    Suicide is never the answer to a problem, no matter how tough they are. There are many people that would miss you if you were to kill yourself.
  17. Offline

    ReputationRep:
    (Original post by http://www.pubmedcentral.nih.gov/articlerender.fcgi?artid=1113277)
    Case 1. —A 16 year old girl presented to her accident and emergency department four hours after ingesting 20 paracetamol tablets (10 g)......she was discharged after receiving 50 g of a proprietary formulation of activated charcoal. Over the next two days her family noted that she was becoming progressively confused and drowsy. [She went to A&E] She continued to deteriorate with rising intracranial pressure, and underwent a total hepatectomy. A liver transplant was carried out 36 hours later but as there was no recovery of brain stem function by 10 days after the overdose ventilatory support was withdrawn.
    Please OP, go to A&E NOW!
  18. Offline

    ReputationRep:
    If you are not going to A&E then atleast help yourself.

    Drink lots of fluids and make sure there is food in your stomach. The more you do this the more it will dilute it within your system and get it out quicker.
  19. Offline

    ReputationRep:
    You should go to A&E instead of sitting posting on TSR!
    Even if you do feel fine and even if they aren't that strong, its better to be safe than sorry...
  20. Offline

    I remember reading a story on the random acts of reality london paramedic blog about paracetamol overdose and someone who thought that a couple of packs would be a safe overdose but started to show the signs of liver damage after a couple of days because they didn't get help as they presumed when they didn't die that the overdose had no effect and they would be fine. Don't wait and see and hope you will be fine. Be sensible, grow up and get some medical advice. Even if its just calling NHS direct or something.
Updated: November 30, 2008
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Poll
Would you consider Clearing if you missed your offer?
Results and Clearing

Results are coming...

No sweat. Here's all you need to make sure you're ready

new on tsr

What's your life ambition?

Graduating, travelling, owning a business?

x

Think you'll be in clearing or adjustment?

Hear direct from unis that want to talk to you

Get email alerts for university course places that match your subjects and grades. Just let us know what you're studying.

Quick reply
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.